Alert archive / Washington / Red Flag Warnings in 2011

Red Flag Warning 2, NWS Pendleton, OR

July 25, 2011Cowlitz County, Washington

NWS Pendleton, OR issued this red flag warning at Jul 25, 2011, 1:19 AM PDT for Cowlitz County, Washington. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2011, 1:19 AM PDT (08:19 UTC)
Expired
Jul 25, 2011, 5:42 PM PDT
In force
16 hr
Issued by
NWS Pendleton, OR

County Cowlitz County, WA

The radar

The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS86 KPDT 250819
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
119 AM PDT MON JUL 25 2011

...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL SWEEP ACROSS THE REGION
TODAY. MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL LEAD TO
SCATTERED THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR ABUNDANT
LIGHTNING.

WAZ631-675-251700-
/O.UPG.KPDT.FW.A.0002.110725T1600Z-110726T0300Z/
/O.NEW.KPDT.FW.W.0002.110725T0819Z-110726T0300Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
119 AM PDT MON JUL 25 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS 
ACROSS FIRE WEATHER ZONES WASHINGTON 631 AND 675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED
WITH DRY FUELS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN.

* TIMING...ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE
  OREGON CASCADES AS WELL AS ALONG THE BLUE MOUNTAIN FOOTHILLS.
  THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AND
  AFTERNOON AND WILL BE SCATTERED ACROSS THE AREA.

* EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE
  LESS THAN ONE TENTH OF AN INCH.

* EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3.

* IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS.
  IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING THE
  AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ631-251700-
/O.NEW.KPDT.FW.W.0002.110725T0819Z-110726T0300Z/
COLUMBIA BASIN OF OREGON-
119 AM PDT MON JUL 25 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY FUELS  
ACROSS FIRE WEATHER ZONE OREGON 631...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED
WITH DRY FUELS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON.

. TIMING...ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE
  OREGON CASCADES AS WELL AS ALONG THE BLUE MOUNTAIN FOOTHILLS.
  THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AND
  AFTERNOON AND WILL BE SCATTERED IN COVERAGE.

* EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE
  LESS THAN A TENTH OF AN INCH.

* EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3.

* IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS.
  IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING THE
  AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
4 follow-up statements
329 
WWUS86 KPDT 251651
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
951 AM PDT MON JUL 25 2011

...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL SWEEP ACROSS THE REGION TODAY.
MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL CAUSE SCATTERED
THUNDERSTORMS WITH THE POTENTIAL FOR ABUNDANT LIGHTNING. WINDY CONDITIONS
COULD CAUSE RAPID FIRE SPREAD.

ORZ631-WAZ631-675-252300-
/O.CON.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
951 AM PDT MON JUL 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY
FUELS ACROSS FIRE WEATHER ZONE OREGON 631...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. 

. TIMING...SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE EAST
SLOPES OF THE CASCADES FROM NORTHERN OREGON INTO CENTRAL
WASHINGTON. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
TODAY AS THEY MOVE NORTH AND EAST INTO THE LOWER COLUMBIA BASIN.

* EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE
  AROUND A TENTH OF AN INCH.

* EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3.

* IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE 
  STARTS. IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING 
  THE AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 
  MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
317 
WWUS86 KPDT 251655 CCA
RFWPDT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
952 AM PDT MON JUL 25 2011

...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL SWEEP ACROSS THE REGION TODAY.
MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL CAUSE SCATTERED
THUNDERSTORMS WITH THE POTENTIAL FOR ABUNDANT LIGHTNING. WINDY CONDITIONS
COULD CAUSE RAPID FIRE SPREAD.

ORZ631-WAZ631-675-252315-
/O.COR.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
952 AM PDT MON JUL 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY
FUELS ACROSS FIRE WEATHER ZONES OREGON/WASHINGTON 631 AND WASHINGTON 675...

* AFFECTED AREA...IN OREGON FIRE WEATHER ZONE 631 COLUMBIA BASIN
  OF OREGON...AND IN WASHINGTON FIRE WEATHER ZONE 631 LOWER
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN
  WASHINGTON SOUTHERN COLUMBIA BASIN.

. TIMING...SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE EAST
SLOPES OF THE CASCADES FROM NORTHERN OREGON INTO CENTRAL
WASHINGTON. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
TODAY AS THEY MOVE NORTH AND EAST INTO THE LOWER COLUMBIA BASIN.

* EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY BE
  AROUND A TENTH OF AN INCH.

* EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3.

* IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE 
  STARTS. IN ADDITION...WINDS WILL INCREASE SUBSTANTIALLY DURING 
  THE AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 
  MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
105 
WWUS86 KPDT 252242
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
342 PM PDT MON JUL 25 2011

...SCATTERED THUNDERSTORMS ACROSS THE COLUMBIA BASIN...

.A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO SWEEP ACROSS
THE REGION. MOIST UNSTABLE AIR ASSOCIATED WITH THE SYSTEM WILL
CAUSE SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR ABUNDANT
LIGHTNING. WINDY CONDITIONS COULD CAUSE RAPID FIRE SPREAD.

WAZ675-252345-
/O.CAN.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
342 PM PDT MON JUL 25 2011

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING
ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER
ZONE WASHINGTON 675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORMS HAVE MOVED OUT OF THE AREA SO THE THREAT OF FIRE
STARTS HAS DIMINISHED. HOWEVER...WINDS WILL REMAIN BREEZY TO WINDY
THIS EVENING.

$$

ORZ631-WAZ631-260300-
/O.CON.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
342 PM PDT MON JUL 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING COMBINED WITH DRY
FUELS ACROSS FIRE WEATHER ZONES OREGON/WASHINGTON 631...

* AFFECTED AREA...IN OREGON FIRE WEATHER ZONE 631 COLUMBIA BASIN
  OF OREGON...AND IN WASHINGTON FIRE WEATHER ZONE 631 LOWER
  COLUMBIA BASIN OF WASHINGTON.

. TIMING...SCATTERED THUNDERSTORMS HAVE MOVED INTO THE LOWER
COLUMBIA BASIN OF WASHINGTON AND CONTINUE TO PUSH EASTWARD. THERE
IS STILL A CHANCE THAT THUNDERSTORMS WILL DEVELOP IN THE LOWER
COLUMBIA BASIN OF OREGON AS WELL. 

* EXPECTED PRECIPITATION...PRECIPITATION AMOUNTS WILL GENERALLY 
  BE AROUND A TENTH OF AN INCH. 

* EXPECTED LIGHTNING ACTIVITY LEVEL...LAL 3.

* IMPACTS...FREQUENT LIGHTNING MAY RESULT IN NUMEROUS FIRE STARTS.
  IN ADDITION...WINDS WILL BE WESTERLY 15 TO 25 MPH WITH GUSTS TO
  35 MPH...POSING A SIGNIFICANT RISK OF RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
737 
WWUS86 KPDT 260042
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
542 PM PDT MON JUL 25 2011

ORZ631-WAZ631-260145-
/O.CAN.KPDT.FW.W.0002.000000T0000Z-110726T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
542 PM PDT MON JUL 25 2011

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING
ABUNDANT LIGHTNING COMBINED WITH DRY FUELS ACROSS FIRE WEATHER
ZONES OREGON/WASHINGTON 631...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED
FLAG WARNING. 

THE THREAT FOR THUNDERSTORMS HAS DIMINISHED. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 24, 8:56 PM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 24, 8:56 PM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
856 PM PDT SUN JUL 24 2011

.UPDATE...POTENT UPPER LEVEL TROUGH/VORT MAX IS POISED TO MOVE
ACROSS MAINLY THE NRN FORECAST AREA ON MONDAY. IT IS A TOUGH CALL TO
DETERMINE HOW MUCH TSTM ACTIVITY WILL OCCUR WITH THIS SYSTEM BUT THE
PATTERN WOULD SUGGEST THAT AT LEAST SOME WILL OCCUR ALONG THE PATH
OF THE VORT MAX. THUS INTRODUCED SOME POPS ACROSS CENTRAL WASHINGTON
FOR MONDAY MORNING AND UPPED THE POPS IN GENERAL ACROSS THE NORTH TO
SCATTERED FOR MONDAY AFTERNOON. THE REST OF THE FORECAST IS ON
TRACK. 78

&&

.AVIATION...06Z TAFS...VFR CONDITIONS TO PREVAIL THROUGH 06Z
TUESDAY...EXPECT A SLOW INCREASE IN CLOUD COVER DURING THE NEXT 12
HOURS AS SATELLITE INDICATES CLOUD COVER APPROACHING FROM THE WEST
AS WELL AS SOUTH. BY MONDAY MORNING AND THROUGHOUT THE DAY EXPECT
HIGH BASED CU AND MID CLOUD ABOVE WITH ISOLATED TO SCATTERED
THUNDERSTORMS AROUND ESPECIALLY N AND E. WILL HANDLE THE STORMS WITH
A CB GROUP. WINDS WILL BE ON THE INCREASE BY LATE AFTERNOON WITH
GUSTS AOA 25 KT POSSIBLE AT MOST OF THE SITES THROUGH MID EVENING. 78

&&

.FIRE WEATHER...CONFIDENCE IS NOT EXCEPTIONALLY HIGH IN HOW THE
UPPER LEVEL LOW PRESSURE SYSTEM WILL MODULATE THE THUNDERSTORM
ACTIVITY AS IT MOVES ACROSS THE REGION ON MONDAY. HOWEVER...THAT
BEING SAID THE MODELS SHOW AN IMPRESSIVE VORT MAX SURGING NEWD
ACROSS SE WASHINGTON DURING THE DAY. PATTERN RECOGNITION SUGGESTS
THAT THERE WILL BE A ZONE OF ENHANCED LIGHTNING ACTIVITY UNDERNEATH
THE VORT CENTER AS IT TRACKS ACROSS THE LOWER COLUMBIA BASIN UP
TOWARD SPOKANE. WITH THAT IN MIND HAVE ISSUED A FIRE WEATHER WATCH
FOR WA675 AND WA631 GIVEN THE DRY FUELS AND ALSO WITH THE
REALIZATION THAT THE WINDS WILL BE PICKING UP QUITE A BIT MONDAY
AFTERNOON. 78

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  61  87  56  81 /  10  20  20  10
ALW  65  88  59  81 /  10  20  30  10
PSC  64  91  60  84 /  10  30  20  10
YKM  60  87  56  80 /   0  30  20  10
HRI  64  89  59  83 /  10  20  20  10
ELN  60  85  57  77 /   0  30  20  10
RDM  55  83  47  79 /  10  20  10  10
LGD  58  86  53  77 /  10  20  20  10
GCD  57  84  51  76 /   0  20  20  10
DLS  64  82  61  77 /   0  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     WAZ024-026>029-521.

&&

THREAT INDEX
MONDAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

78/78/78
Hazardous weather outlook, Jul 24, 8:35 PM PDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
835 PM PDT SUN JUL 24 2011

UPDATED FOR FIRE WEATHER WATCH

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
251245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
835 PM PDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE OREGON CASCADES

HIGH PRESSURE WILL SHIFT EAST OF THE REGION TONIGHT AS AN UPPER
LEVEL TROUGH APPROACHES THE COAST. THIS SYSTEM MAY CAUSE A STRAY
THUNDERSTORM TO DEVELOP ALONG THE OREGON CASCADES AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
     WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     EAST SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
     NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

THE UPPER TROUGH WILL MOVE ACROSS THE REGION MONDAY AND MONDAY
NIGHT. THIS SYSTEM WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS TO
MUCH OF THE REGION. THE POTENTIAL EXISTS FOR ABUNDANT LIGHTNING WITH
THESE STORMS ACROSS THE COLUMBIA BASIN OF WASHINGTON WHERE FUELS ARE
DRY. THIS COULD PROMOTE FIRE STARTS AND RAPID FIRE SPREAD. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THE AREA. PLEASE REFER TO THE
LATEST PDXRFWPDT FOR MORE DETAILS.

WINDS WILL INCREASE THROUGH THE DAY MONDAY, PEAKING FROM MID
AFTERNOON THROUGH MID EVENING. THE STRONGEST WINDS WILL BE IN THE
KITTITAS VALLEY AND THE COLUMBIA RIVER GORGE. WESTERLY, ONSHORE FLOW
WILL BRING A RETURN TO DRIER WEATHER TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THUNDERSTORMS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:42 PM PDTFire Weather WatchPDTCowlitz6 hr
Jul 25, 3:13 AM PDTWind AdvisoryPDTKittitas, Klickitat, Yakima15 hr

Nearby

Red Flag Warnings in Washington, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.